Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 8, 2001, 2:18 PM CDT for LaSalle County, Livingston County, Illinois. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 2:18 PM CDT (19:18 UTC)
- Expired
- Jul 8, 2001, 2:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties LaSalle County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 76 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:20 PM CDT | Thunderstorm Wind 55 E | Streator, IL | |
| Jul 8, 2:30 PM CDT | Hail 0.88 | Streator, IL | |
| Jul 8, 2:40 PM CDT | Thunderstorm Wind 55 E | Countywide, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 11:15 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:01 AM CDT, 10 hours 17 minutes earlier.
Area forecast discussion, Jul 8, 4:01 AM CDT, 10 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 330 AM CDT SUN JUL 8 2001 MAIN FCST PROBLEM THIS MRNG DEALS WITH POPS AND OVERALL CHANCES FOR TSTMS. CURRENTLY...RADAR AND SATLT LOOPS ARE SHOWING ELEVATED CONVECTION BLOSSOMING ACROSS EAST CENTRAL IA JUST TO THE W OF THE QUAD CITIES. YESTERDAY/S ETA DID A GOOD JOB PICKING UP ON THIS. THIS SAME MODEL ALSO BROUGHT THE SAME AREA OF TSTMS INTO THE SRN PORTION OF THE CHI AREA TODAY. HOWEVER...LOOKING AGAIN AT SATELLITE TRENDS IT APPEARS THAT DEVELOPMENT OF THIS CONVECTION WILL BE SOMEWHAT SOUTH OF EAST AS LINE OF ACCAS APPEARS TO BE DVLPG SEWD FROM CURRENT ACTIVITY...TO SRN FRINGE COUNTIES OF THE CHI FA. WITH THIS IN MIND...WILL GO LIKELY POPS FAR SRN COUNTIES...TAPERING TO LO CHC POPS IN RFD AND CHI. WILL INCLUDE POPS FURTHER N MAINLY DUE TO GUIDANCE FCSTS OF CAPES ABV 3000 J/KG IN AREA AS H7 TEMPS COOL TO AROUND 9 OR 10 DEG. AVN ALSO BRINGS A WAVE EWD ACROSS NRN IL THIS AFTN AND ERLY TNGT ALONG DFUS SFC BOUNDARY THAT LIES ACROSS NRN IL. GIVEN AMT OF INSTABILITY AND POSSIBLE /ALL BE IT WEAK/ TRIGGERS AM A LITTLE UNCOMFORTABLE WITH DRY FCST. AS WEAK WAVE SHIFTS OFF TO SE OF AREA LATE TNGT AND MON...INCRSG NELY GRADIENT SHOULD STABILIZE THINGS. THIS INCREASED AIR MOVEMENT SHOULD ALSO START TO LOER DEW POINTS A BIT AFTER ANOTHER MUGGY DAY TODAY. ON TUESDAY...MDLS ARE SHOWING A REINFORCING COLD FRONT MOVING THROUGH AND THIS SHOULD ACT TO DROP DEW POINTS MORE NOTICEABLY WITH SOME DCRS IN TEMPS AS WELL. WITH THIS SECOND FRONT PRESSING A LITTLE FURTHER TO S OF AREA SEE LITTLE CHANCE FOR TSTM ACTIVITY INTO NRN IL/NWRN IN THRU EXTENDED PD AS aSFC HI FCST TO BUILD SEWD AND SETTLE OVER LK MI BY LATE IN THE WEEK. .CHI...NONE. MERZLOCK
In the hours before
Special weather statement, Jul 8, 8:22 AM CDT, 5 hours 56 minutes before
ILZ032-033-039-081415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 822 AM CDT SUN JUL 8 2001 AT 817 AM CDT...STRONG THUNDERSTORMS WERE IN AN AREA FROM KEMPTON TO PAXTON ILLINOIS AND FROM CISSNA PARK TO FLANAGAN ILLINOIS. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 35 MPH. THE THUNDERSTORMS WILL MOVE INTO WATSEKA...MILFORD AND WELLINGTON ILLINOIS BY 915 AM CDT. OTHER THUNDERSTORMS WILL BE OCCURRING SOUTH OF A LINE FROM PONTIAC TO CLIFTON ILLINOIS. THIS INCLUDES TOWN AND THE SURROUNDING AREA AROUND STRAWN...MELVIN AND PAXTON ILLINOIS. SEEK SHELTER IF ONE OF THESE THUNDERSTORMS APPROACHES YOU. THERE COULD BE SMALL HAIL...STRONG GUSTS OF WIND AND HEAVY DOWNPOURS OF RAIN. VISIBILITY MAY BE REDUCED IN THE RAIN ALONG INTERSTATE 57 AND OTHER HIGHWAYS IN THE AREA. WHW
Special weather statement, Jul 8, 12:08 PM CDT, 2 hours 10 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 091100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL NOON PM CDT/EST SUN JUL 8 2001 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR IROQUOIS...FORD AND LIVINGSTON COUNTIES IN ILLINOIS UNTIL 6 PM CDT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING SOUTH OF A LINE FROM DIXON ILLINOIS TO DE MOTTE INDIANA. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM MILFORD ILLINOIS TO STREATOR ILLINOIS. A WARM FRONT LIES ACROSS CENTRAL ILLINOIS. ALONG THIS FRONT WARM AND MOIST AIR IS POOLED RESULTING IN VERY UNSTABLE CONDITIONS. THUNDERSTORMS WILL OCCUR THERE AND SOME OF THOSE THUNDERSTORMS COULD BE SEVERE WITH HAIL...STRONG WINDS AND HEAVY RAINFALL. WHW
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:53 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 37 min |
| Jul 8, 4:03 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.